Results 1 to 2 of 2
  1. #1
    Join Date
    Jul 2014
    Posts
    51

    quetiapine side effects and concern about weight gain

    this maybe should be on the drug part of the forum, but I don't see as much activity on there and this is partially health anxiety too.

    i've been on quetiapine for over a year now and have been slowly increasing the dosage. i've had at least 3 of the side effects that are know to be common, restless feet, stuffy nose (this one always happens without fail and its horrible) and most concernedly, increased appetite.

    i started on 25mg and slowly moved up to 50mg with occasionally going over. 50mg was to be the dosage i wanted to settle with, but i found that the effects of 50mg would start to wear off before my next dose so i upped it to 61mg and that seems to get me through the day without suffering horrible feelings in my head.

    i fear however that it may be responsible for this alarming weight gain. i've always been just above skinny and i remember when i first had anxiety and had a check up that the nurse said not to lose any more weight. in contrast now i'm getting quite a round belly and i do think that's because i was getting through weeks worths of shopping in a few days. and i've noticed that it seems to be not long after upping to 61mg that i became noticeably fatter.

    anyway what i want to ask is whether or not it is quetiapine that's made me want to eat so much and get so hungry, because i'm not sure if the dosage is too small and maybe this is just a coincidence and i would have gotten like this anyway. the reason i suspect quetiapine is because when i measure how normal weight i used to be before and didn't eat as much, it make me wonder what changed

    so how normal is this? if this is quetiapine related, are there ways of dealing with increased appetite? do i fight it or will the quetiapine alone make me heavier?

    the worst thing is, i need this high dosage to keep my mind feeling ok. so it feels like a choice between get mentally ok but bodily unhealthy or vice versa

    sorry if this thread was overly long, just trying to describe it the best i could

  2. #2
    Join Date
    Mar 2014
    Posts
    24,048

    Re: quetiapine side effects and concern about weight gain

    According to Drugs.com it is a Rare to Incidence Not Known side effects. It advises to contact your doctor BUT it is not in the emergency side effects so no need to worry.

    http://www.drugs.com/sfx/quetiapine-side-effects.html

    It does have a section lower down about metabolism that explains some more detailed information about hit has been shown over time to produce weight gain but that it is not dose dependent.

    It's an antipsychotic and I know of another one, Olanzapine, that has been associated with metabolic rate changes and diabetes so it's worth seeing if there is any more info online about it and talking to your doctor. I'm not sure if yours has the same issues associated with it so this is just advice to look for online articles to see if it has been found.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 7
    Last Post: 27-04-12, 17:01
  2. Reducing side effects - so tired (and will the weight start coming off?)
    By scorpionwhispers in forum Citalopram / Celexa
    Replies: 1
    Last Post: 03-05-11, 22:13
  3. venlafxine and quetiapine ,weight gain!!
    By icyred in forum Effexor / Venlafaxine
    Replies: 5
    Last Post: 23-10-08, 21:41
  4. upping dose weight gain, side effects Escitalopram
    By Chellec in forum Escitalopram / Lexapro / Cipralex
    Replies: 1
    Last Post: 15-11-06, 16:11
  5. Weight Side Effects
    By tulip123 in forum Medication
    Replies: 18
    Last Post: 26-06-06, 18:45

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •